Georgia, 2001

Flash Flooding in Georgia, June 12, 2001

June 12, 2001 · NWS JAX · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 3:50 AM EST, 10 minutes earlier.

Area forecast discussion, Jun 12, 3:50 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EDT TUE JUN 12 2001

TORNADO WATCH HAS EXPIRED. HAVE ISSUED A FLOOD WATCH FOR ALL OF
SOUTHEAST GEORGIA AND FIVE COUNTIES IN NORTHEAST FLORIDA.

.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
      NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.

TRABERT

In the hours before

Special weather statement, Jun 11, 10:46 PM EST, 5 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1146 PM EDT MON JUN 11 2001

...TORNADO WATCH IN EFFECT UNTIL 5 AM EDT FOR MOST OF NORTHEAST
FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA JUST NORTH OF THE STATE
LINE...

A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EDT FOR THE FOLLOWING
COUNTIES: IN FLORIDA: HAMILTON COLUMBIA SUWANNEE GILCHRIST BAKER
UNION BRADFORD ALACHUA NASSAU DUVAL AND CLAY. IN GEORGIA: WARE
CLINCH ECHOLS CHARLTON AND CAMDEN. ANOTHER LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST GULF OF
MEXICO IS MOVING TO THE EAST AT 20 MPH AND WILL PUSH THROUGH DURING
THE OVERNIGHT HOURS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFoORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Brantley

When
June 12, 4:00 AM EST to 7:30 AM EST
Where
Brantley County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.197, -81.982 (the zone’s center; the record gives no point)

Many seconday roads flooded.

Flash Flood, Glynn

When
June 12, 4:00 AM EST
Where
Glynn County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
31.213, -81.494 (the zone’s center; the record gives no point)

Many seconday roads flooded.

Flash Flood, Wayne

When
June 12, 4:00 AM EST
Where
Wayne County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
31.551, -81.917 (the zone’s center; the record gives no point)

Many seconday roads flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255906, 5255907, 5255908.